Ohio, 2005

Damaging Wind in Ohio, November 6, 2005

November 6, 2005 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 6, 5:44 AM EST, 5 hours 37 minutes earlier.

Area forecast discussion, Nov 6, 5:44 AM EST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
544 AM EST SUN NOV 6 2005

.SHORT TERM (REST OF TODAY)...
UPDATE MADE TO FORECAST AS SPC HAS ISSUED A SEVERE THUNDERSTORM
WATCH UNTIL NOON FOR THE OHIO COUNTIES AND 2 NORTHWEST PA
COUNTIES. LINE OF THUNDERSTORMS COULD REACH OHIO-PENNSYLVANIA
BORDER AND OHIO RIVER BY NOONTIME.

&&

.PREVIOUS DISCUSSION...
(ISSUED 306 AM EST SUN NOV 6 2005)

SHORT TERM (TODAY THROUGH MONDAY)...
LATEST NAM AND GFS MODEL RUNS SLIGHTLY SLOWER WITH MOVEMENT OF COLD
FRONT THROUGH THE UPPER OHIO VALLEY TODAY. SO EXPECT COLD FRONTAL
PASSAGE TO BE 19Z-20Z FOR FKL-PIT-MGW. THIS MID-AFTERNOON PASSAGE
WILL ALLOW INCREASED LOWLEVEL HEATING TODAY AND SO INCREASED
INSTABILITY. COUPLING THIS WITH FAST WINDS ALOFT...DAYTIME WIND
GUSTS CAN GO OVER 45 MPH, SO THE WIND ADVISORY KEPT. ADDITIONALLY,
THIS SCENARIO WILL ENHANCE THE POTENTIAL FOR SEVERE WIND GUSTS, OVER
58 MPH, WITH THE THUNDERSTORMS THAT WILL PRECEDE THE FRONTAL PASSGE,
AS OUTLOOKED BY SPC.

REGARDING HOW LONG THE POSTFRONTAL WIND GUSTS CAN EXCEED 45 MPH, 0Z
NAM MODEL SHOWS 3H PRESSURE RISES OF 4-5 MB EARLY THIS EVENING ALONG
WITH 850 MB WINDS NEAR 45 KTS, SO ITS POSSIBLE THE WIND ADVISORY MAY
BE EXTENDED FOR A COUPLE HOURS MORE THIS EVENING.

AFTER THAT DRY CONDITIONS AND LESS WIND ON TAP FOR MONDAY.

LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
LATEST NAM AND GFS MODEL RUNS SHOW A WARM FRONT DEVELOPING OVER THE
OHIO VALLEY MONDAY NIGHT AND THEN SPREADING OVERRUNNING-TYPE LIFT
ACROSS THE UPPER OHIO VALLEY TUESDAY. SO A CHANCE OF RAIN INTRODUCED
THEN.

LATEST GFS MODEL ALSO CONTINUES TO SHOW A CHANCE OF SHOWERS AND
POSSIBLY THUNDERSTORMS WEDNESDAY INTO THURSDAY WITH ANOTHER COLD
FRONTAL PASSAGE EMBEDDED IN A FAST ZONAL FLOW ALOFT. WITH THE FAST
FLOW ALOFT CONTINUING INTO THE WEEKEND, THERE CAN BE ANOTHER CHANCE
OF SHOWERS, MAINLY LATE SATURDAY INTO SUNDAY.

WITH THE ZONAL FLOW, THE TEMPERATURES WILL CONTINUE TO RUN ABOVE
NORMAL, AS INDICATED BY GFS MOS VALUES.

AVIATION...
WIND AGAIN WILL BE THE MAIN AVIATION CONCERN, WITH A THREAT OF
THUNDERSTORMS GIVING A POTENTIAL FOR SEVERE WIND GUSTS AND BRIEF IFR
CONDITIONS THIS AFTERNOON.

THE NAM MODEL CONTINUING TO SHOW FAST WINDS ALOFT, A SURFACE
INVERSION THIS MORNING WILL AGAIN PROVIDE ANOTHER EPISODE OF LOW
LEVEL WIND SHEAR UNTIL 15Z. THEN INCREASED SURFACE MIXING WILL CAUSE
SUFFICIENT DOWNWARD TRANSFER OF MOMENTUM TO HAVE WIND GUSTS GO OVER
35 KTS 15Z-22Z, PARTICULARLY DURING THE COLD FRONTAL PASSAGE TIME.
THUNDERSTORM-ASSOCIATED WIND GUSTS CAN GO OVER 40 KTS, WITH THE
POTENTIAL FOR GOING OVER 50 KTS AS OUTLOOKED BY SPC.

CLOUD CEILINGS WILL GENERALLY BE BKN030-040 AND VIS P6SM, EXCEPT IN
THUNDERSTORMS WHERE CONDITIONS CAN BRIEFLY LOWER TO VIS 2SM TSRA BR
OVC025CB.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 UNTIL 6 PM SUNDAY.
OH...WIND ADVISORY FOR OHZ039>041-048>050-057>059-068-069 UNTIL 6
     PM SUNDAY.
PA...WIND ADVISORY FOR PAZ007>009-013>016-020>023-029>032 UNTIL 6
     PM SUNDAY.
WV...WIND ADVISORY FOR WVZ001>004-012-021>023-041 UNTIL 6 PM SUNDAY.
&&
Hazardous weather outlook, Nov 6, 4:16 AM EST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
416 AM EST SUN NOV 6 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-070930-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
416 AM EST SUN NOV 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE SAYS WIND GUSTS TODAY AND EARLY THIS
EVENING CAN GO OVER 45 MPH DUE TO A FAST MOVING COLD FRONT MOVING
THROUGH THE UPPER OHIO VALLEY TODAY.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH WIND
GUSTS OVER 58 MPH. THE MOST LIKELY TIME OF THESE THUNDERSTORMS
WILL BE WITH THE PASSAGE OF THE COLD FRONT...WHICH WILL BE LATE
THIS MORNING IN EASTERN OHIO...AND THEN THIS AFTERNOON ACROSS
NORTHERN WEST VIRGINIA...WESTERN PENNSYLVANIA...AND EXTREME
WESTERN MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK MAY BE ACTIVATED TODAY. SPOTTERS ARE REQUESTED
TO REPORT ANY WIND GUSTS OVER 45 MPH AS WELL AS ANY WIND
DAMAGE...INCLUDING DOWNED TREES LIMBS.

In the hours before

Special weather statement, Nov 6, 10:02 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1002 AM EST SUN NOV 6 2005

PAZ007>009-013>016-020>023-029>032-061600-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FAYETTE
PA-FOREST PA-GREENE PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-MERCER
PA-VENANGO PA-WASHINGTON PA-WESTMORELAND PA-
1002 AM EST SUN NOV 6 2005

...POTENTIAL SEVERE THUNDERSTORMS...

A LINE OF THUNDERSTORMS HAS DEVELOPED OVER WESTERN PENNSYLVANIA FROM
VENANGO TO FAYETTE COUNTIES. THE LINE WAS MOVING RAPIDLY TO THE
NORTHEAST AT 50 MPH.

WINDS THIS MORNING ARE VERY STRONG. AT 6000 FEET THEY WERE ABOUT 70
MPH. ANY THUNDERSTORMS COULD EVENTUALLY TURN SEVERE WITH DAMAGING
WINDS. STAY ALERT FOR ANY WATCHES AND WARNING.

THE STORMS WILL CONTINUE NORTHEAST AND BE FROM FOREST TO JEFFERSON
TO INDIANA AND WESTMORELAND COUNTIES BY 1130 AM.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Nov 6, 10:40 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1040 AM EST SUN NOV 6 2005

OHZ039>041-048>050-057>059-068-069-061645-
BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON
OH-JEFFERSON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-TUSCARAWAS OH-
1040 AM EST SUN NOV 6 2005

...SEVERE THUNDERSTORM POTENTIAL...

THUNDERSTORMS ARE MOVING THROUGH PARTS OF EAST-CENTRAL OHIO.
THESE STORMS COULD INTENSIFY AND PRODUCE DAMAGING WINDS IN EXCESS OF
58 MPH. STAYED TUNED FOR ANY WARNINGS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THE STORMS WERE MOVING RAPIDLY TO THE NORTHEAST AT ABOUT 50 MPH.
THEY WILL MOVE INTO TUSCARAWAS...CARROLL...AND GUERNSEY COUNTIES BY
1115 AM.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EST SUNDAY
FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA.

The radar

The Pittsburgh radar (KPBZ), 105 km away, was scanning. The volume nearest the first event began at 16:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
November 6, 11:21 AM EST
Where
Tuscarawas County, Gnadenhutten
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
40.350, -81.433

Trees and power lines blown down. One tree fell on a car. [CORRECTED TIME]

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480728.